Alert archive / New York / Flash Flood Warnings in 2004
Flash Flood Warning 2, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Mar 4, 2004, 2:40 PM EST for Broome County, New York. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2004, 2:40 PM EST (19:40 UTC)
- Expired
- Mar 4, 2004, 8:30 PM EST
- In force
- 6 hr
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties
County Broome County, NY
The radar
The Binghamton radar (KBGM), 14 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.7 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 611 m above ground
- 0-6 km bulk shear
- 87 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KBGM 041941 FFWBGM NYC007-050130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 240 PM EST THU MAR 4 2004 THE NATIONAL WEATHER SERVICE IS EXTENDING A * FLASH FLOOD WARNING FOR... THE CHENANGO RIVER IN BROOME COUNTY OF CENTRAL NEW YORK * UNTIL 830 PM EST. * AT 240 PM EST...EMERGENCY MANAGEMENT OFFICIALS REPORTED AN ICE JAM ON THE CHENANGO RIVER IN CHENANGO BRIDGE, OR 5 MILES NORTHEAST OF BINGHAMTON THE WATER BEHIND THE ICE JAM CONTINUES TO RISE AND HAS FLOODED SEVERAL STRUCTURES IN THE AREA. THE JAM COULD RELEASE VERY ABRUPTLY AND BEGIN TO MOVE DOWNSTREAM. RESIDENTS IN THE PORT DICKINSON, NIMMONSBURG, AND BINGHAMTON AREAS SHOULD MONITOR THE RIVER CLOSELY IN CASE OF FUTURE ICE JAMMING. DO NOT DRIVE WHERE WATER COVERS THE ROAD. STRANDED VEHICLES SHOULD BE ABANDONED IMMEDIATELY $$ LAT...LON 4204 7609 4213 7578 4220 7583 4213 7610
1 follow-up statement
000 WGUS71 KBGM 050042 FFSBGM NYC007-050140- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 740 PM EST THU MAR 4 2004 ...THE FLASH FLOOD WARNING WHICH WAS IN EFFECT UNTIL 830 PM EST FOR THE CHENANGO RIVER IN BROOME COUNTY HAS BEEN CANCELLED... LAW ENFORCEMENT OFFICIALS REPORTED THE ICE JAM ALONG THE CHENANGO RIVER HAS BROKEN UP AND FLOODING IS NO LONGER OCCURRING. HOWEVER...ICE IS NOW BEGINNING TO BACK UP ALONG THE CHENANGO RIVER FROM THE NORTHGATE PLAZA TO OTSININGO PARK. AT THIS TIME, NO FLOODING IS REPORTED ALONG THIS STRETCH OF RIVER. IF THE RIVER BEGINS TO FLOOD THE LOCAL AREA DUE TO THIS NEW ICE JAM, A FLASH FLOOD WARNING WILL BE ISSUED. $$ MUNDSCHENK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Mar 4, 9:58 AM EST, 4 hours 42 minutes earlier.
Area forecast discussion, Mar 4, 9:58 AM EST, 4 hours 42 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE BINGHAMTON NY 958 AM EST THU MAR 4 2004 .UPDATE...AREAS OF FOG QUITE DENSE AROUND THE AREA THIS MORNING... ESPECIALLY HILLTOPS. STAGNANT...MILD AIRMASS OVER MELTING SNOW AND FRESH RAINFALL SHOULD KEEP AT LEAST SOME FOG IN THE AREA ALL DAY ALTHOUGH EXTREMELY LOW VSBYS WILL BE THINNING AS SOME DRIER AIR WORKS IN ALOFT AND SOLAR INSOLATION WORKS ON THE CLOUD TOPS. HAVE UPDATED FCSTS TO INCLUDE THIS. RAIN HAS MOVED EAST OF AREA AND NO FURTHER DEVELOPMENT EXPECTED UNTIL TONIGHT SO DRY THIS AFTERNOON. LOWERED MAXES JUST A BIT DUE TO CLOUDS AND LIGHT WINDS PREVENTING MUCH MIXING. WERE EVALUATING NEED FOR A FLOOD WATCH GIVEN ANTECEDENT CONDITIONS...FUTURE RAINFALL...MILD TEMPS...ICE JAM POTENTIAL AND LATEST RIVER FORECASTS. MORE ON THIS A LITTLE LATER. && .PREVIOUS DISCUSSION... TONIGHT...LOW PRESSURE IN THE CENTRAL PLAINS DEEPENS RAPIDLY AND MOVES NORTH INTO SRN WISCONSIN...WITH A SURGE OF WARM AIR ALOFT MOVING INTO OUR AREA ON THE HEELS OF A 50KT SOUTHWEST LOW LEVEL JET. THE MODELS HAVE TRENDING DRIER WITH THE WARM ADVECTION PRECIPITATION OVERNIGHT WITH MODEL QPF AMOUNTS A QUARTER OF AN INCH OR LESS BY DAYBREAK FRIDAY. HAVE GONE WITH CAT POPS OVER SRN/WRN ZONES AND LIKELY POPS OVER NRN/ERN ZONES. FRIDAY...THE 850MB FRONT MOVES NORTH INTO CANADA WHILE THE SURFACE WARM FRONT GETS HUNG UP TO OUR SOUTH AND WEST OVER PA/MD. RAIN WILL CONTINUE OVER NE ZONES AND WILL TAPER OFF TO SCT SHOWERS BY MIDDAY ELSEWHERE. WITH COLD AIR DAMMING IN PLACE THERE SHOULD BE A LARGE EAST-WEST TEMP GRADIENT. HIGHS OVER WRN ZONES COULD MAKE IT INTO THE LOWER 60S...WHILE ERN ZONES ONLY MAKE IT INTO THE LOWER 50S. .LONG TERM...(FRIDAY NIGHT-WED) ACTIVE PATTERN FOR THE PERIOD WITH A ZONAL FLOW OVER THE EAST BECOMING MORE OF A TROF AS WEST COAST TROF MOVES IN. AT START A WOUND UP SFC LOW OVER SRN ONTARIO WILL BE PULLING E. A COLD FRONT WILL GO THROUGH SAT MORNING WITH RAIN CHANGING TO SNOW SAT AFTERNOON. WITH FLOW GOING NW AND THIS FORCING THERE COULD BE SOME LINGERING SNOW SHOWERS INTO SAT NGT. WITH THE NEXT SYSTEM SOME TIMING DIFFERENCES. THE 00Z MRF WAS FASTER THAN THE 12Z GFS WITH SUN INTO MON EVENT. THE 12Z GFS GOES ALONG WITH SOME OF THE OTHER MID RANGE MODELS LIKE CAN AND NOGAPS. THESE MODELS HAVE A NARROW HIGH PRESSURE RIDGE SUN AM BETWEEN SYSTEMS. WILL BLEND PREVIOUS FORECAST WITH OTHER OFFICES AND CURRENT TRENDS. TUE WILL BE IN TROF WITH COLDER TEMPS AND WEAKER SYSTEMS. && .BGM WATCHES/WARNINGS/ADVISORIES... NY...NONE. PA...NONE. UPDATE...BREWSTER PREV FCST...VAN AUSDALL EXTENDED...CHAMPNEY
Hazardous weather outlook, Mar 4, 4:30 AM EST, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 430 AM EST THU MAR 4 2004 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-041200- BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY- NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY- SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA- STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY- WYOMING PA-YATES NY- 430 AM EST THU MAR 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 11:49 AM EST | Flash Flood Warning | BGM | Broome | 3 hr |
Nearby
Flash Flood Warnings in New York, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.